Wellbutrin XL leaving bad taste in mouth

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Garnetfire
New Member


Date Joined Apr 2007
Total Posts : 1
   Posted 4/16/2007 6:23 PM (GMT -6)   
Hello.  I recently started taking Wellbutrin XL (2 weeks) and I have a bitter taste in my mouth as of today.  I think this is from the medication.  Has anyone experienced this?  Also my breasts are more sore than they have ever been and I am wondering if there is a connection.  If I have my doctor switch me to something else, what is the best anti-depressant with the least chance of weight gain?  Thanks for the help.
 
Garnetfire confused

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4029
   Posted 4/17/2007 5:38 AM (GMT -6)   
Hi Garnetfire, Welcome to healing well forum, we are happy to have you join us.  There are many antidepressants when you first begin them that will leave a bitter taste in your mouth.  A little trick is to drink some orange juice and that usually will help get rid of the taste.  Also, once the medication has started to reach its working level in your system in your body this normally will go away.  So, you may want to hang in there and wait it out...see what happens as Wellbutrin XL is a very good and effective medication with one of the least side effects on the market today.
 
As for the weight gain issue it is difficult to tell if you will gain weight on this med or not as everyone is differant and reacts differant to these medications.  It all depends on body chemicals and how your own body breaks them down.  I used to have an artical on my PC regarding this but I have had my computer upgraded since and lost it.  Let me see if I can find that again and post it.
 
I am sure that other members will post to you regarding this also.  I do hope you continue to use HW as a resource and visit often, there are so many great people who post here who are always willing to help.  Take care :-)

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


slowlygoingcrazy
Regular Member


Date Joined Sep 2006
Total Posts : 122
   Posted 4/17/2007 8:20 AM (GMT -6)   
I have been on Wellbutrin for 2 weeks too and I too have noticed the last day or so that there's a weird taste in my mouth, particularly when I first get up in the morning. Once I start eating and such it goes away. I'll wait it out and see if it improves. And I've noticed my breasts have been really sore too but I think the start of those symptoms was there before I started the Wellbutrin. I'm beginning to wonder if the long term use of any birth control starts to bring on those symptoms because when I used depo the same thing happened. I was in so much pain. And I've now been on this particular one for more than 2 yrs. I had an appointment with my doctor yesterday but between the weather (we got - hopefully- our last dumping of snow yesterday and it was pretty messy. But I took the kids out after I picked them up and we built a snowman. My daughter's first. It was great snowman snow!) and fatigue and other factors, I ended up not making it on time and therefore only managed to get my new prescription for the Wellbutrin. He had given me samples for the first few weeks. So I didn't manage to discuss any of my other issues with him. They now have to wait til May 8th. Also as far as the weight gain goes, it's not supposed to happen on Wellbutrin because Wellbutrin is actually an appetite suppressant. That was a worry for me because if I gain any more weight, I'm into the plus sizes and that's a depressing thought cause I won't be able to shop for pants/skirts at my favourite stores anymore. It's already touch and go now. I really need to loose some weight but there are so many other issues that need to be tackled right now. It's hard. But this drug shouldn't make the weight issue any worse at least. Anyways, goodluck with Wellbutrin XL and I think els is right, stick it out for awhile, often those little annoying side effects go away once your system finishes adjusting to the drug.

slowlygoingcrazy
 It would be easier to tell people I have cancer than it is to tell them I am severely depressed.....

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, September 21, 2014 1:00 AM (GMT -6)
There are a total of 2,222,896 posts in 247,356 threads.
View Active Threads


Who's Online
This forum has 156552 registered members. Please welcome our newest member, DianeTS.
234 Guest(s), 9 Registered Member(s) are currently online.  Details
Theresaxx1961, lymesingerinCO, THE HAPPY TURTLE, Tunnelvisionary, mmckenna, orchid_rain, Wendy Workout, Contentprof, Cornell


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer